Michigan, 2013

Hail and Damaging Winds in Michigan, July 10, 2013

July 10, 2013 · NWS DTX · 5 events in 2 counties and zones

A cold front triggered a few strong to severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A cold front triggered a few strong to severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 10, 12:09 PM EST, 43 minutes earlier.

Area forecast discussion, Jul 10, 12:09 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
109 PM EDT WED JUL 10 2013

.AVIATION...

//DISCUSSION...

A COLD FRONT CONTINUES TO TRACK THROUGH SOUTHEAST MICHIGAN THIS
AFTERNOON. AS OF 17Z THE COLD FRONT WAS LOCATED JUST SOUTH OF KPTK
AND JUST NORTH OF THE METRO AIRPORTS. THE FRONT SHOULD SLIDE SOUTH
OF THE METRO AIRPORTS BETWEEN 20 AND 22Z. BEFORE THE FRONT SLIDES
SOUTH THERE IS A CHANCE FOR SEVERE THUNDERSTORMS...MAINLY AT THE
METRO AIRPORTS. FURTHER NORTH SOME SHOWERS ARE POSSIBLE AT KFNT
BEFORE THE DEW POINTS DROP PRECIPITOUSLY INTO THE 50S LATER THIS
AFTERNOON. KMBS IS CLOSE ENOUGH TO THIS DEW POINT DROP TO LEAVE DRY
WITH THIS TAF ISSUANCE. ONCE THE COLD FRONT CLEARS THE OHIO BORDER
EARLY THIS EVENING...COOLER AND LESS HUMID AIR WILL LEAD TO VFR
CONDITIONS THROUGH SUNRISE THURSDAY.

FOR DTW...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AHEAD OF AN APPROACHING COLD FRONT THAT IS EXPECTED TO CLEAR THE
AIRPORT BETWEEN 20 AND 22Z. COOLER AND LESS HUMID AIR ARRIVING
BEHIND THE FRONT WILL BRING VFR CONDITIONS THROUGH TONIGHT.

//DTW THRESHOLD THREATS...

* HIGH CONFIDENCE ON THUNDERSTORM POTENTIAL THIS AFTERNOON.

* MEDIUM CONFIDENCE ON CEILING BELOW 5000 FEET AFTER FRONTAL
  PASSAGE.

&&

.PREV DISCUSSION...ISSUED 357 AM EDT WED JUL 10 2013

SHORT TERM... TODAY AND TONIGHT

LOW LEVEL MOISTURE HAS SURGED BACK INTO LOWER MICHIGAN ON THE HEELS
OF YESTERDAY'S WAVE AND AHEAD OF TODAY'S COLD FRONT. THIS RESULTED
IN A SPIKE OF NOCTURNAL CONVECTION SINCE MIDNIGHT THAT HAS RUN ITS
COURSE BUT REVEALED A MORE THAN ADEQUATE AMOUNT OF LOW LEVEL
MOISTURE IS AVAILABLE TO SUPPLY INSTABILITY THROUGH THE MORNING. THE
BIG QUESTION IS WHETHER OR NOT THE CAP INDICATED IN MODEL SOUNDINGS
WILL HOLD DURING THE FRONTAL PASSAGE, WHICH IS EXPECTED TO TAKE
UNTIL MID AFTERNOON TO CLEAR LENAWEE AND MONROE COUNTIES. PLAN TO
MAINTAIN A MINIMAL CHANCE POP IN THE TRI CITIES AND NORTHERN THUMB
AND GO WITH AN ENTRY LEVEL LIKELY POP ALONG AND SOUTH OF I-94 BASED
ON THE FRONTAL TIMING. THERE IS ALSO A CONDITIONAL CHANCE OF STORMS
APPROACHING SEVERE LIMITS, ESPECIALLY CLOSER TO THE OHIO BORDER
WHERE DAYTIME HEATING WILL HAVE A CHANCE TO BUILD BEFORE THE FRONTAL
PASSAGE. THE LATEST MESOANALYSIS INDICATES LOWEST 100 MB ML-CAPE
NEAR 2500 J/KG MOVING IN FROM THE SOUTHWEST ON THE LOW LEVEL
MOISTURE TRANSPORT COMBINED WITH MODEST COOLING ALOFT ASSOCIATED
WITH THE SHORT WAVE. THIS VERY IMPRESSIVE AMOUNT OF PRE-SUNRISE
INSTABILITY IS INITIALLY COUPLED WITH WEAK 0-6KM BULK SHEAR BUT
WHICH IS EXPECTED TO INCREASE TO NEAR 30 KNOTS DURING THE MORNING,
ADEQUATE FOR SOME ORGANIZED CONVECTION TO BECOME POSSIBLE. EVEN
EARLY ON, THE AMOUNT OF DRY AIR ALOFT WILL SUPPLY CONSIDERABLE
NEGATIVE BUOYANCY FOR STRONG DOWNBURST POTENTIAL. WHILE ALL OF THESE
INGREDIENTS ARE INDICATED, MODEL FORECAST SOUNDINGS SHOW THE HIGHER
THETA-E AIR IN THE LOW LEVELS FORMING A CAP SIMILAR TO YESTERDAY
WITH 700 MB TEMPS AROUND 10C, BUT WHICH IS ALSO SUBJECT TO THE SAME
EARLIER PACE OF EROSION AS THE UPPER LEVEL TROUGH APPROACHES FROM
THE WEST. AT MINIMUM, EXPECT A FEW STORMS TO POP ALONG THE FRONT
DURING THE MORNING JUST ABOUT ANYWHERE. LOCATIONS ALONG AND SOUTH OF
THE 96/696 CORRIDOR WILL BE WITHIN OR VERY NEAR MORE SUBSTANTIAL
EARLY AFTERNOON INITIATION AND INCREASING COVERAGE THAT WILL QUICKLY
MOVE OFF THE EAST AND SOUTH BY EVENING. COOLER AND LESS HUMID AIR
WILL THEN TAKE UP RESIDENCE TONIGHT DECREASING CLOUDS THROUGH
SUNRISE THURSDAY.

LONG TERM...

THURSDAY LOOKS TO BE THE COOLEST DAY OF THE FORECAST PERIOD...AS
NORTHERN STREAM TROUGH/COLD POOL (-1 C TO 2 C AT AT 700 MB) ROTATES
THROUGH LOWER MICHIGAN DURING THE DAY. ENOUGH LOW LEVEL
CONVERGENCE/SURFACE TROUGH ACROSS MID SECTION OF THE STATE TO BE
CONCERNED FOR ISOLATED SHOWERS/SPRINKLES...BUT TROUGH AXIS IS
ALREADY EXITING STATE AROUND 18Z THURSDAY...AND SUBSIDENCE/DRYING IN
THE LOW LEVELS WILL HELP STABILIZE THE ATMOSPHERE. STILL...CU RULES
POINT AT LEAST TO PARTLY CLOUDY SKIES...HELPING TO HOLD TEMPS IN THE
UPPER 70S TO AROUND 80 DEGREES (PER LATEST MAV GUIDANCE).

EXPANSIVE HIGH PRESSURE WILL SETTLE OVER THE CENTRAL GREAT LAKES FOR
FRIDAY....WITH THE HIGH SLOWLY WEAKENING AND DRIFTING TO THE
EAST...AS UPPER LEVEL RIDGE EXTENDING FROM THE CENTRAL CONUS BUILDS
IN FOR THE WEEKEND INTO EARLY NEXT WEEK. THERE IS GOOD AGREEMENT
WITH THIS BY THE 12Z EURO AND 00Z GFS. UNLESS THE UPPER LEVEL LOW
RETROGRADES IN FROM MID ATLANTIC/NEW ENGLAND (SEE 00Z
CANADIAN)...SEE NO OTHER REASON WHY HIGHS WILL NOT CLIMB INTO THE
UPPER 80S TO NEAR 90 DEGREES BY MONDAY WITH THE INCREASING FAVORABLE
LOW LEVEL SOUTHWEST FLOW AND 850 MB TEMPS IN THE UPPER TEENS TO
POSSIBLY AS WARM AS 20 C. PREFER WARMER MAXES...IN LINE WITH THE 00Z
MEX GUIDANCE...WHICH STILL MAY BE UNDERDOING THE HIGHS JUST A BIT AS
CLIMO BIAS SETS IN. THE POTENTIAL IS CERTAINLY THERE FOR THE FIRST
HEAT WAVE OF THE SUMMER EARLY NEXT WEEK AS WE ENTER THE
CLIMATOLOGICALLY WARMEST PERIOD...BUT TROPICAL STORM CHANTAL WILL
ALSO INFLUENCE THE PATTERN...ADDING TO THE UNCERTAINTY IN THE
EXTENDED PERIOD...IN ADDITION TO THE LATEST EURO WHICH DOES INDEED
RETROGRADE THE UPPER LEVEL LOW TO THE SOUTHWEST...BRUSHING OUR AREA
ON MONDAY. THE RESULTING INCREASE IN MOISTURE AND MODEST LOW LEVEL
COOLING SUGGESTING MAXES MORE NEAR CLIMO NORMS ON MONDAY...LOW TO
MID 80S PER LATEST EURO MOS...BEFORE WARMING BACK UP INTO THE UPPER
80S FOR TUESDAY.

MARINE...

THUNDERSTORMS REMAIN POSSIBLE TODAY WITH THE GREATEST COVERAGE
EXPECTED NEAR LAKE ST CLAIR AND WESTERN LAKE ERIE TODAY. OTHERWISE,
WIND AND WAVE CONDITIONS WILL BE FAVORABLE OUTSIDE OF STORMS EVEN AS
A COLD FRONT MOVES THROUGH THE REGION BY TONIGHT. NORTHWEST WIND
BEHIND THE FRONT WILL RESULT IN A MODEST WAVE RESPONSE WITH A COOLER
AND LESS HUMID AIR MASS. LARGE CANADIAN HIGH PRESSURE IS THEN
EXPECTED TO SETTLE OVER THE GREAT LAKES BY THURSDAY AND LAST INTO
THE WEEKEND.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

AVIATION.....KURIMSKI
SHORT TERM...BT
LONG TERM....SF
MARINE.......BT

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 10, 12:51 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
151 PM EDT WED JUL 10 2013

MIZ047>049-053>055-060>062-068-111800-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-
LAPEER-LIVINGSTON-
151 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE STRONGEST STORMS
APPROACHING SEVERE LIMITS. THE PRIMARY HAZARD WILL BE DAMAGING
WIND GUSTS NEAR 50 MPH...BUT HALF INCH HAIL AND HEAVY RAINFALL
ARE ALSO POSSIBLE. STORM MOTION WILL BE WEST TO EAST AT 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

MIZ063-069-070-075-076-082-083-111800-
ST. CLAIR-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
151 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR IN PORTIONS OF SOUTHEAST
MICHIGAN THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE
SEVERE. WINDS IN EXCESS OF 60 MPH...HAIL 1 INCH IN DIAMETER AND
HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT OVER SOUTHEAST
MICHIGAN AND MOVE EAST AT 40 MPH. THESE STORMS ARE EXPECTED TO
MOVE SOUTH OF THE OHIO BORDER BY 800 PM. ONCE THE FRONT SINKS
SOUTH AND THE SUN SETS THE STORM POTENTIAL WILL COME TO AN END.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY SPOTTER
ACTIVATION HAS OCCURRED THIS AFTERNOON AND EVENING.

LHZ361>363-421-422-441>443-462>464-111800-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF
SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
151 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH THE STRONGEST STORMS
APPROACHING SEVERE LIMITS. THE PRIMARY HAZARD WILL BE DAMAGING
WIND GUSTS NEAR 45 KNOTS...BUT HALF INCH HAIL AND HEAVY RAINFALL ARE
ALSO POSSIBLE. STORM MOTION WILL BE WEST TO EAST AT 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LCZ422-423-460-LEZ444-111800-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
151 PM EDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
LC.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR IN PORTIONS OF SOUTHEAST
MICHIGAN THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE
SEVERE. WINDS IN EXCESS OF 50 KNOTS...HAIL 1 INCH IN DIAMETER AND
HEAVY RAIN ARE POSSIBLE WITH THESE STORMS.

THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT OVER SOUTHEAST
MICHIGAN AND MOVE EAST AT 35 KNOTS. THESE STORMS ARE EXPECTED TO MOVE
SOUTH OF THE OHIO BORDER BY 800 PM. ONCE THE FRONT SINKS SOUTH AND
THE SUN SETS THE STORM POTENTIAL WILL COME TO AN END.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY SPOTTER
ACTIVATION HAS OCCURRED THIS AFTERNOON AND EVENING.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS
ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Jul 10, 10:03 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1103 AM EDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     HEAVY RAIN       5 ESE YPSILANTI         42.23N 83.53W
07/09/2013  M1.04 INCH       WAYNE              MI   ASOS

            RAINFALL OCCURRED IN 19 MINUTES AT WILLOW RUN AIRPORT.
            ALSO 47 MPH GUST OCCURRED AT 548 PM.

0217 AM     HEAVY RAIN       3 WSW MOUNT CLEMENS     42.59N 82.93W
07/10/2013  M3.00 INCH       MACOMB             MI   AMATEUR RADIO

            1 HR TOTAL.

0245 AM     HEAVY RAIN       3 ENE MOUNT CLEMENS     42.62N 82.82W
07/10/2013  M1.79 INCH       MACOMB             MI   AWOS

            1.5 HOUR TOTAL AT SELFRIDGE ANGB

0500 AM     HEAVY RAIN       3 NE DEARBORN           42.35N 83.17W
07/10/2013  M1.45 INCH       WAYNE              MI   CO-OP OBSERVER

            24 HOUR TOTAL

0633 AM     HEAVY RAIN       1 NNW UTICA             42.64N 83.03W
07/10/2013  M1.82 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0645 AM     HEAVY RAIN       3 SW SHELBY TOWNSHIP    42.64N 83.07W
07/10/2013  M1.52 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       5 W PLYMOUTH            42.37N 83.57W
07/10/2013  M1.24 INCH       WASHTENAW          MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       2 N CLINTION TOWNSHIP   42.62N 82.92W
07/10/2013  M2.03 INCH       MACOMB             MI   COCORAHS

            24 HOUR TOTAL

0700 AM     HEAVY RAIN       3 SSE LIVONIA           42.36N 83.35W
07/10/2013  M1.26 INCH       WAYNE              MI   COCORAHS

            24 HOUR TOTAL

&&

THOMPSON
Special weather statement, Jul 10, 11:45 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1245 PM EDT WED JUL 10 2013

MIZ075-076-082-083-101815-
LENAWEE-MONROE-WASHTENAW-WAYNE-
1245 PM EDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY...

AT 1243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
MANCHESTER TO 29 MILES WEST OF HUDSON...MOVING EAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MANCHESTER BY 100 PM EDT...
  ADDISON BY 105 PM EDT...
  ANN ARBOR BY 115 PM EDT...
  ONSTED BY 125 PM EDT...
  SALINE BY 135 PM EDT...
  YPSILANTI AND HUDSON BY 140 PM EDT...
  CLAYTON BY 150 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC
Special weather statement, Jul 10, 12:48 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
148 PM EDT WED JUL 10 2013

MIZ054-055-062-101845-
LAPEER-SANILAC-TUSCOLA-
148 PM EDT WED JUL 10 2013

...SPECIAL WEATHER STATEMENT...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
DECKERVILLE TO 4 MILES WEST OF MAYVILLE...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MAYVILLE AND KINGSTON BY 155 PM EDT...
  DECKERVILLE BY 210 PM EDT...
  CLIFFORD BY 215 PM EDT...
  SANDUSKY AND MARLETTE BY 220 PM EDT...
  CARSONVILLE BY 235 PM EDT...
  APPLEGATE AND PECK BY 245 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

SC

The radar

The Detroit radar (KDTX), 68 km away, was scanning. The volume nearest the first event began at 17:52 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washtenaw

When
July 10, 12:52 PM EST
Where
Washtenaw County, 2.58 mi SW of Saline
Measured
56 kt (64 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.140, -83.800

Numerous reports of trees blown down and blocking roads.

Hail, Washtenaw

When
July 10, 1:00 PM EST
Where
Washtenaw County, 3.37 mi WNW of Saline
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.190, -83.830

Thunderstorm Wind, Washtenaw

When
July 10, 1:14 PM EST
Where
Washtenaw County, 1.47 mi SSW of Rawsonville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.200, -83.560

Four 6 to 10 inch tree limbs reported down.

Hail, Washtenaw

When
July 10, 1:17 PM EST
Where
Washtenaw County, Ypsilanti
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.230, -83.620

Hail, Sanilac

When
July 10, 2:04 PM EST
Where
Sanilac County, Great Lakes Beach
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.220, -82.530

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468851, 468848, 468852, 468849, 468850.